MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MNITAC,2.0 TI W/NDL,2#2-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MNITAC,2.0 TI W/NDL,2#2-0 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72202019
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 72202019 2.0 titanium minitac with needles and ultrabraid device reported on.The complaint stated: ¿the sutures were being used to tie over the tendons, the anchor came out completely from the operation site.¿ primary causes for anchor pull out are incomplete anchor insertion, inadequate bone condition; density or oversized tunnel.Per instructions for use: ¿bone quality must be adequate to allow proper placement of suture anchor.¿ the ultrabraid sutures are absent from the return.The four stainless steel needles are absent.Only the handle/shaft assembly and the titanium anchor were returned.The handle rotates 90 degrees as expected.The anchor is whole but does have dings and gouges present.Instructions for use states: ¿do not use sharp instruments to manage or control the suture.Hard bone conditions require preparing the insertion site to reduce the potential of torsional overload.Predrilling with the appropriate drill is the preferred method of insertion site preparation.Predrilling extracts the core diameter of the anchor for the insertion device tip.If the quality of the bone cannot be determined, smith and nephew recommends the predrilling option prior to implanting any soft tissue anchor.Ensure the anchor placement is aligned with the drilled hole.Proper alignment is essential for successful repair.Only use the appropriate drill bits and drill guides intended for use with the mini tac suture anchor or the implant may not be properly aligned.¿ requests for further information were unsuccessful.It is unknown what drill bits/guides were used for prep.No root cause related to the manufacture of this device was confirmed.(b)(6).
 
Event or Problem Description
It was reported that during a wrist scope kiv tfcc repair, when the sutures were being used to tie over the tendons, the anchor came out completely from the operation site.Sutures were removed from the patient and another anchor was inserted.No significant delay or patient injuries were reported.The back up device was used in a different hole.

Brand Name
MNITAC,2.0 TI W/NDL,2#2-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8704547
Report Number1219602-2019-00708
Device Sequence Number1876413
Product Code JDR
UDI-Device Identifier03596010619013
UDI-Public03596010619013
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K000797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Catalogue Number72202019
Device Lot Number50555110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1